Side effects of SYMTUZA®
The most common side effects occurring in at least 2% of patients of SYMTUZA® were diarrhea, rash, nausea, fatigue, headache, stomach problems, and gas. These are not all the possible side effects and risks of SYMTUZA®.
For more information, please refer to the Important Safety Information for SYMTUZA® and talk to your doctor.
Is weight gain a concern?
In a series of clinical trials, no patients stopped taking SYMTUZA® due to weight gain. *
*Across 2 clinical trials, one patient taking SYMTUZA® experienced treatment-related weight gain. The average weight gain over 48 weeks was between 3.13 lbs (1.42 kg) and 3.84 lbs (1.75 kg) in 1,125 patients in the SYMTUZA® group, and ~1 lb (.45 kg) for 741 patients in the control group. The long-term impact of SYMTUZA® on weight has not been studied in clinical trials.
The DHHS Guidelines and weight gain with HIV medications
The Department of Health and Human Services (DHHS) Guidelines for the Use of Antiretrovirals in Adults and Adolescents with HIV recommend that patients and their doctors consider weight gain as a side effect prior to starting treatment.
What is the DHHS?
The U.S. federal government agency responsible for protecting the public's health and providing important services, especially for people in need.
Who creates these guidelines?
These federally approved medical practice guidelines for HIV/AIDS are developed by panels of experts in HIV care.
Relevant weight gain information from the DHHS Guidelines:
- Some types of HIV medications are associated with greater weight gain than others.
- Treatment-related weight gain seems to disproportionately affect female, Black and Hispanic patients.
- The long-term consequences of treatment-related weight gain are still unknown.